Jump to content
CrazyBoards.org

Had a big slip


Recommended Posts

You may know me - occasionally I will incur stress and think it's a good thing to pound down a handful of benzos.

Haven't had one of these episodes for more than 6 months (when I stopped taking xanax and said hello to Ativan.

When I fell last night, and landed with a huge splat. I made dinner and don't remember any of it. I could have set the house on fire, could have decided to drive and killed people. And the part that kills NE is *I have no memory of anything!*

Even hubby is in bewilderment. I mean, I went to Texas with all my meds and didn't feel the need to pilfer.

I feel so shameful. I can barely look my kids in their face. And I can't believe I fell after so long riding on the wagon.

Link to comment
Share on other sites

gizmo, i am sorry to read this

where do you get support for this besides CB ?

a therapist, a group?

I don't really know what to say, just want to be supportive

Thanks for your reply. I can use all the help I can get. I just have the "former addicts' child" mentality. That which makes you feel better when you take, must be addictive. It's the same reason I don't drink alcholol.

Due to my scary financial state and escalating med copays, I am not seeing a therapist. No support group, though I just posted about giving them another try. Not a friend, the few I have left do not want to talk about my mental health.

Link to comment
Share on other sites

I just have the "former addicts' child" mentality. That which makes you feel better when you take, must be addictive.

I can relate to this to some degree.

Does emotion dysregulation prompt the pill taking usually? I haven't followed you as closely as I should have.

Link to comment
Share on other sites

I just have the "former addicts' child" mentality. That which makes you feel better when you take, must be addictive.

I can relate to this to some degree.

Does emotion dysregulation prompt the pill taking usually? I haven't followed you as closely as I should have.

The main trigger for me is an inability to cope with overwhelming and long-running stress in my life. I can handle it so far, then I just pop like a balloon.

Link to comment
Share on other sites

Aw gizmo, I am so sorry you had this slip up, biggest thing you can do for yourself is to try to learn something from it and avoid that same situation in the future. I won't take over 1 mg of ativan myself, just don't want to risk getting addicted, but I know when .5 won't do it I need that second .5 and I don't feel bad about taking it. Do you have a pdoc still? I wish you the best of luck in getting things back to stability. We're all human and have bad moments. I'm so sorry you had this one. I don't know what to say really, but I am thinking of you.

Link to comment
Share on other sites

I have had this problem before. I had to have dh dole out my klonopin for a long while. When I am feeling super stressed out I go to my bedroom and go online or journal. I hope you can work something out to avoid this in the future.

Link to comment
Share on other sites

i am very sorry to hear about mishap could it be the depression lie or the manic truth who knows i can taste your disgust because this happens to me with my pain medication but i always write off to the to the cause and effect i'm sure everything will back to peaches and cream sooner than later

Link to comment
Share on other sites

I am sorry gizmo! I would say look up some mental health groups in your area, like support groups. DBSA would be great to check out.

While sometimes friends get overwhelmed with mental health, you need to have at least one you can occasionally talk with it about. Especially since it is a big issue for you.

Therapy would be good. Have you tried a place with sliding scale?

I think there is a place where meds only go so far. Therapy steps in there.

Link to comment
Share on other sites

I've had this problem (maybe to a lesser degree, but still an issue) with two medications that can be easily misused: Ativan and Amphetamine. I've found that the easiest short term damage control solution in this situation is to either remove the substance entirely or entrust it to someone to hide and give out prescribed doses. At least until you really explore this issue in therapy and find some other coping strategies that work well.

That sounds like a useful and logical idea.

Link to comment
Share on other sites

Thank you all for your replies and suggestions. I had a really bad day yesterday, feeling like I was a piece of crap for taking the extra meds. The bad thing is that I can't remember what specifically set me off for taking more than two pills. And that really bothers me. I mean, I know I was stressed out, but I've been stressed out for the past two weeks - so what was my breaking point?

I did want to let you know that immediately after this happened, my husband took my medicines out of the cabinet, and returned all but my headache pills and ativan the next day. Those he will give me in one-day supplies so that I always have them, but can't take too many.

Link to comment
Share on other sites

You may know me - occasionally I will incur stress and think it's a good thing to pound down a handful of benzos.

Haven't had one of these episodes for more than 6 months (when I stopped taking xanax and said hello to Ativan.

When I fell last night, and landed with a huge splat. I made dinner and don't remember any of it. I could have set the house on fire, could have decided to drive and killed people. And the part that kills NE is *I have no memory of anything!*

2 mg or more of Ativan in 1 day for those who are not tolerant of the amnestic effect tends to cause anterograde amnesia (blacking out). So no surprise there. After a week or two of regular daily usage Ativan one develops tolerance to the amnestic effect.

Ativan/lorazepam is scary potent, causing significant lack of insight into the drugs effects.

Link to comment
Share on other sites

Thank you all for your replies and suggestions. I had a really bad day yesterday, feeling like I was a piece of crap for taking the extra meds. The bad thing is that I can't remember what specifically set me off for taking more than two pills. And that really bothers me. I mean, I know I was stressed out, but I've been stressed out for the past two weeks - so what was my breaking point?

I did want to let you know that immediately after this happened, my husband took my medicines out of the cabinet, and returned all but my headache pills and ativan the next day. Those he will give me in one-day supplies so that I always have them, but can't take too many.

I am glad to hear your husband took control over the meds, that should help. It's too bad you can't recall what set off this episode. I hope you start feeling better soon. Hang in there.

Link to comment
Share on other sites

I'm sorry to hear of this gizmo. I recently took 14 klonopins but it was more of a suicide/trying to sleep attempt.

I hope you and your pdoc are able to sort this one out.

Take good and gentle care of yourself during this time.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...